Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Quad Cities, IA

June 1, 2009Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jun 1, 2009, 6:54 PM CDT for Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 6:54 PM CDT (23:54 UTC)
Expired
Jun 2, 2009, 2:28 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 155 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:45 PM CDTFLASH FLOOD2 E Bentley, ILBENTLEY BLACK TOP REPORTED FLOODED AND IMPASSABLE EAST OF BENTLEY.
Jun 1, 7:45 PM CDTFLASH FLOOD5 N Hamilton, ILBRIDGE UNDER WATER 5 MILES MORTH OF HIGHWAY 136 ON CONABLE ROAD.
Jun 1, 8:00 PM CDTHEAVY RAIN 1.493 Ese Keokuk, ILTOTAL SINCE 6 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 012354
FFWDVN
ILC067-109-MOC045-199-020845-
/O.NEW.KDVN.FF.W.0009.090601T2354Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF MACOMB...

* UNTIL 345 AM CDT TUESDAY

* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA...
  PRAIRIE CITY...NIOTA...NAUVOO...LA HARPE...GOOD HOPE...DISCO...
  DALLAS CITY...COLUSA...BUSHNELL...BLANDINSVILLE AND ADRIAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
INDICATING THAT 1 TO 3 INCHES OF RAIN HAD ALREADY FALLEN OVER MUCH 
OF THE WARNING AREA...AND THAT TRAINING HEAVY RAIN PRODUCING 
THUNDERSTORMS MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 
INCHES THROUGH AT LEAST 11 PM CDT IN THESE SAME AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLASH FLOODING IS LIKELY ON TOBIN...WYACONDA AND BEAR CREEKS.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
      4031 9196 4030 9235 4060 9236 4061 9174
      4037 9145 4040 9137 4050 9137 4057 9141
      4063 9131 4063 9045 4028 9046 4028 9091
      4020 9092

$$

12
2 follow-up statements
000 
WGUS73 KDVN 020217 CCA
FFSDVN

FLASH FLOOD STATEMENT...CORRECTED MND TIMESTAMP
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT MON JUN 1 2009

ILC067-109-MOC045-199-020845-
/O.COR.KDVN.FF.W.0009.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
912 PM CDT MON JUN 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT TUESDAY
FOR SCOTLAND...CLARK...HANCOCK AND MCDONOUGH COUNTIES...

AT 9 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LARGE AREA OF THUNDERSTORMS EXTENDING ALONG A LINE ALONG THE ENTIRE 
LENGTH OF THE IOWA AND MISSOURI BORDER INTO SOUTHEAST IOWA AND WEST 
CENTRAL ILLINOIS. RADAR ESTIMATES SHOWED RAINFALL AMOUNTS RANGING 
FROM 1 TO 4 INCHES HAD FALLEN ACROSS SOUTHERN PORTIONS OF 
SCOTLAND...CLARK...HANCOCK AND MCDONOUGH COUNTIES BETWEEN 5 AND 8 
PM. 

AROUND 8 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODED 
ROADWAYS PORTIONS OF CENTRAL AND SOUTHERN HAMILTON COUNTY WHERE THE 
HEAVIEST RAIN HAS FALLEN. 

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO TRACK EAST ALONG THIS 
LINE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS BETWEEN 9 
PM AND MIDNIGHT...RESULTING IN ADDITIONAL FLASH FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MEMPHIS...GRANGER...BIBLE GROVE...RUTLEDGE...WYACONDA...FAIRMONT... 
KAHOKA...WAYLAND...HAMILTON...CARTHAGE...NAUVOO...LA HARPE... 
MACOMB...COLCHESTER...INDUSTRY AND BUSHNELL.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 10 PM CDT 
MONDAY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL 
ILLINOIS...AND UNTIL 11 PM CDT FOR SOUTHEASTERN IOWA AND NORTHEAST 
MISSOURI.

&&

LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
      4031 9196 4030 9235 4060 9236 4061 9174
      4037 9145 4040 9137 4050 9137 4057 9141
      4063 9131 4063 9045 4028 9046 4028 9091
      4020 9092

$$

SHEETS
000 
WGUS73 KDVN 020728
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 AM CDT TUE JUN 2 2009

ILC067-109-MOC045-199-020737-
/O.CAN.KDVN.FF.W.0009.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
228 AM CDT TUE JUN 2 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCOTLAND...CLARK...
HANCOCK AND MCDONOUGH COUNTIES...

THE FLASH FLOODING THAT HAS REPORTED EARLIER MONDAY EVENING HAS 
SUBSIDED. NO RECENT HEAVY RAINFALL HAS OCCURED IN THE WARNING 
AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
      4031 9196 4030 9235 4060 9236 4061 9174
      4037 9145 4040 9137 4050 9137 4057 9141
      4063 9131 4063 9045 4028 9046 4028 9091
      4020 9092

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:05 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 1, 3:05 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT MON JUN 1 2009

.SYNOPSIS...
THE LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY BOUNDARY
UNDULATING FROM MAIN WAVE OVER NORTH CENTRAL KS...NORTHEASTWARD
ALMOST BISECTING THE DVN CWA FROM SW-TO-NE...AND THEN UP ACRS
LOWER MI AND THE GEORGIAN BAY. MID TO UPPER 60 SFC DPTS HAVE POOLED
ALONG THIS FEATURE ACRS NW IL AND INTO EXTREME EAST CENTRAL IA.
BEST PRESSURE FALLS CURRENTLY ACRS NORTHERN INDIANA AND ACRS
NORTHERN MO...WITH MAX CURRENTLY IN NORTHEAST KS ATTM. W/V IMAGERY
AND EVEN VIS LOOP INDICATING LEAD MCV TYPE CIRCULATION IN THE
NORTHEASTERN CWA...WITH A LARGER VORT NOW PUSHING OUT OF CENTRAL IA
INTO EASTERN AND NORTHEASTERN IA.

&&

.NEAR TERM...TONIGHT...
LAPSE INDICATED LI/S ARE OVERDOING IT SOME WITH 3-4K J/KG CAPES
OVER THE SOUTHERN THIRD OF THE CWA...BUT MID 80S OVER MID 60 DPTS
SHOULD TRANSLATE AT LEAST INTO 2K+ CAPE VALUES IN THOSE AREAS. WITH
SOME SHEAR VALUES EXTENDING OFF THE NW IL CIRCULATION INTO THIS
INSTABILITY PLUME...SVR THUNDERSTORM WATCH ALREADY HAS BEEN ISSUED
FRO ROUGHLY THE SOUTHEAST HALF OF THE FCST AREA. BUT NOWCAST TOOLS
AND TRENDS SUGGEST THE BETTER THREAT FOR CONVECTION TO TAKE OFF
JUST EAST AND SOUTHEAST OF THE CWA THROUGH EARLY AFTERNOON. A MORE
ORGANIZED CONVECTION SPAWNING GROUND/THAT MAY EVENTUALLY IMPACT THE
LOCAL AREA/ SEEMS TO BE TAKING SHAPE JUST NORTH OF SFC BOUNDARY ACRS
NORTHEAST KS...SOUTHEAST NEB...SW IA INTO NW MO. COULD SEE SVR
CONVECTION BREAKING OUT IN THESE AREAS SOON IN ALMOST A SUPERCELLULAR
MODE...AND THEN TRANSLATE INTO A LINEAR MCS AND A DAMAGING WIND
THREAT AS IT PROPAGATES EASTWARD ACRS THE SOUTHERN THIRD TO HALF OF
THE DVN CWA LATER TONIGHT FEEDING ON NORTHEASTWARD FOCUSING LLJ
SURGE. LOW TO MID LEVEL THTA-E LAPSE RATES ALSO SUPPORT DAMAGING
WIND POTENTIAL ACRS AT LEAST THE SOUTHERN THIRD OF THE DVN CWA
THROUGH 06Z...WITH SFC MIX DOWN POTENTIAL THEN WANING AFTER 09Z
TUE. BESIDES THESE SCENARIOS...ALSO CANT RULE OUT SCTRD
CONVECTION BREAKING OUT ACRS SOUTH CENTRAL IA BY EARLY EVENING AND
ALMOST ZIPPERING IT/S WAY INTO THE CENTRAL AND SOUTHERN CWA AS
WELL...WITH THERMODYNAMICS AND SOME LOW TO MID LEVEL SHEAR VALUES
SUPPORTING BOTH 1 INCH HAIL AND WIND GUSTS MIXED DOWN TO THE SFC OF
UP TO 65 MPH. WILL KEEP ONGOING LIKELY TO CATEGORICAL POPS FOR MOST
OF THE DVN CWA FOR VARYING ROUNDS OF THESE PROCESSES AND RESULTANT
STORM COMPLEXES OVERNIGHT...WITH CURRENT INDICATIONS SUGGESTING THE
FAR NORTH THE LEAST LIKELY TO EXPERIENCE SIGNIFICANT CONVECTION AND
HEAVY RAINFALL. PROGGED PW/S OF AT LEAST 1.6 INCHES BY BOTH THE GFS
AND NAM SUGGEST A HEAVY RAIN THREAT IN AREAS THAT RECEIVE REPEATED
ACTIVITY AND EVEN A NEAR FLASH FLOOD TYPE POTENTIAL...BUT THINK THE
BEST CHANCE OF HEAVY RAIN WILL BE IN THE SOUTH AND CENTRAL CWA IN
VCNTY OF THE SFC TO 925 MB BOUNDARY/S...SOUTH OF THE AREA THAT GOT
HIT BY HEAVY RAIN LAST NIGHT. PREVIOUS SHIFT ALREADY INTRODUCED
HEAVY RAIN WORDING AND WILL JUST DISTRIBUTE IT A BIT FURTHER SOUTH
WHILE STILL MAINTAINING MENTION ALONG THE I80 CORRIDOR.     ..12..

.LONG TERM...TUESDAY THROUGH NEXT MONDAY...
TUESDAY AND TUESDAY NIGHT...COLD FRONT WILL BE SAGGING SLOWLY
SOUTHEAST ACROSS THE CWA. WILL CONTINUE WITH LIKELY POPS WITH
LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS AHEAD OF THE FRONT.
SPC HAS SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH OF HIGHWAY 34
WHERE THE BETTER INSTABILITY WILL EXIST. DAMAGING WIND AND HAIL THE
MAIN THREAT. WITH HIGH PRECIPITABLE WATERS HAVE KEPT MENTION OF
HEAVY RAIN. AS DEEPER NW FLOW ARRIVES AND DECENT CANADIAN HIGH
BUILDS INTO THE UPPER MIDWEST...FRONT WILL PUSH OFF TO THE SOUTHEAST
OF THE REGION BY WEDNESDAY MORNING. WILL GRADUALLY END THE RAIN FROM
NW TO SE ACROSS THE CWA TUESDAY NIGHT.

WEDNESDAY THROUGH FRIDAY...
COOL CANADIAN HIGH PRESSURE IN CONTROL WEDNESDAY AND THURSDAY WITH
850 MB TEMPS PROGGED AT ABOUT +6C. LOCAL TEMP SCHEME SUGGESTS MAX
TEMPS ONLY IN THE 60S WEDNESDAY AND LOWER TO MID 70S THURSDAY.  MINS
IN THE 40S TO LOWER 50S. A BIT WARMER ON FRIDAY AS THE HIGH STARTS
TO SHIFT OFF TO THE EAST. DEEP VORTEX SETS UP SHOP NEAR JAMES BAY
WITH A COLD FRONT MOVING ACROSS ON FRIDAY. MOISTURE RATHER LIMITED
SO WILL HAVE ONLY A SLIGHT CHANCE OF A THUNDERSTORM.

SATURDAY THROUGH MONDAY....
12Z ECMWF STALLS FRONTAL BOUNDARY ACROSS THE DVN CWA DURING THIS
PERIOD. DEEP VORTEX NEAR JAMES BAY SENDING COOL AIR INTO THE UPPER
MIDWEST WITH 0C 850 MB TEMP TOUCHING LAKE SUPERIOR. IN THE
MEANTIME...TROUGH IN THE WEST WITH SOUTHWEST FLOW ALOFT ACROSS THE
SOUTHERN PLAINS. 850 MB TEMP OF +32C IN THE TX PANHANDLE. THIS SETS
UP A TREMENDOUS BAROCLINIC ZONE/THERMAL GRADIENT WITH STRONG FRONTAL
BOUNDARY MEANDERING BACK AND FORTH ACROSS THE DVN CWA SATURDAY
THROUGH MONDAY. THIS WILL MAKE FOR AN INTERESTING TEMP FORECAST
DEPENDING ON WHERE BOUNDARY IS LOCATED.  THIS SCENARIO SUGGESTS
POTENTIAL FOR HEAVY RAIN WITH ANY MCS DEVELOPMENT. TOO EARLY FOR
DETAILS FOR ANY SEVERE THREAT...BUT STRONG WESTERLIES OF 50+ KNOTS
SUGGESTS POTENTIAL IS THERE.

..HAASE..

&&

.AVIATION...
MAINLY VFR CIGS AND EMBEDDED PRECIP MAY DETERIORATE TO MVFR CIGS AND
IFR VSBYS WITH INCREASING CONVECTIVE ACTIVITY AFTER 02Z. HIGH DPTS
SUPPORT AT LEAST 3-5SM AVIATION LEVEL FOG IN BETWEEN THE RAIN...
AND FOG MAY INCREASE TO IFR LEVELS IN VCNTY OF THE MAIN BOUNDARY AND
LIGHT CONVERGENT SFC WINDS AFTER 06Z ESPECIALLY AT BRL AND MLI.
SECOND ROUND OF HEAVY CONVECTION MAY GET INTO THE BRL VCNTY AFTER
09Z AS MAIN FRONT TRIES TO RETREAT BACK NORTHWARD INTO TUE MORNING.
HEAVY CONVECTION WILL BE A FACTOR AND A BIG IMPACT TO AVIATION
PROCEDURES WITH HIGHER CHC OF THIS AT BRL AND MLI...DIMINISHING TO
LIGHTER ACTIVITY AT DBQ FURTHER NORTH OF THE BOUNDARY AFTER 06Z.
..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/HAASE
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 AM CDT MON JUN 1 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
507 AM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT.  HEAVY
RAIN IS LIKELY OVER MUCH OF THE AREA TONIGHT.  A STALLED FRONTAL
BOUNDARY IS EXPECTED TO REMAIN OVER THE CORNBELT THROUGH TUESDAY.
THIS FRONT WILL SEPARATE VERY WARM MOIST AIR TO THE SOUTH FROM
COOLER DRY AIR OVER THE GREAT LAKES. SEVERAL ROUNDS OF STRONG
THUNDERSTORMS ARE LIKELY THROUGH TUESDAY.  TODAY...SCATTERED SHOWERS
AND THUNDERSTORMS WILL END THIS MORNING...WITH NO SEVERE WEATHER
EXPECTED.  THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON ALONG
AND JUST NORTH OF THE STALLED FRONT.  AT THIS TIME...LOCATIONS SOUTH
OF INTERSTATE 80 ARE MOST AT RISK FOR AFTERNOON THUNDERSTORMS.  IF
TEMPERATURES WARM INTO THE LOWER 80S THIS AFTERNOON...A FEW OF THESE
STORMS COULD BECOME SUPERCELLS WITH DAMAGING WINDS...LARGE
HAIL...AND EVEN AN ISOLATED TORNADO POSSIBLE. THIS EVENING AND
OVERNIGHT...A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE THROUGH IOWA
AND ILLINOIS...RESULTING IN HEAVY RAINFALL.  HEAVY RAIN MOST LIKELY
ALONG AND 50 MILES EITHER SIDE OF INTERSTATE 80.  SEVERE STORMS WILL
ALSO BE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT AS THE STORMS
MOVE EAST.  AFTER MIDNIGHT...THE MAIN THREAT APPEARS TO BE HEAVY
RAINFALL OVER SATURATED SOILS.  ISOLATED AREAS OF FLASH FLOODING
WILL BE POSSIBLE TONIGHT AS STORMS MOVE OVER THE SAME LOCATIONS.

MINOR FLOODING WILL CONTINUE TODAY ALONG THE IOWA RIVER NEAR MARENGO.
PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR
SEVERE THUNDERSTORMS FOR ROUGHLY THE AREA ALONG AND SOUTH OF HIGHWAY
34. IN THIS AREA...THAT INCLUDES PORTIONS OF FAR SOUTHEAST
IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...ISOLATED
SUPERCELL THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS.
THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES. THE SEVERE WEATHER POTENTIAL IN THIS AREA
WILL BE DEPENDENT ON THE LOCATION OF A WARM FRONT AND THE AMOUNT OF
CLEARING THAT OCCURS TO DESTABILIZE THE ATMOSPHERE.

HIGH MOISTURE LEVELS AND SEVERAL ROUNDS OF THUNDERSTORMS IMPACTING
THE SAME AREAS MAY LEAD TO LOCALLY HEAVY RAINFALL AND FLASH FLOODING
BEFORE A COLD FRONT MOVES THROUGH TUESDAY EVENING. THIS THREAT IS
GREATEST ALONG AND NORTH OF INTERSTATE 80.

THERE IS A CHANCE FOR STORMS NEXT WEEKEND...BUT IT IS TOO EARLY TO
DETERMINE THE THREAT FOR HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ERVIN/SHEETS

In the hours before

Local storm report, Jun 1, 5:26 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 W BASCO               40.33N 91.22W
06/01/2009  E1.00 INCH       HANCOCK            IL   PUBLIC

&&
Local storm report, Jun 1, 5:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             3 S LITTLE YORK         40.97N 90.75W
06/01/2009  M0.88 INCH       WARREN             IL   TRAINED SPOTTER

&&

12
Local storm report, Jun 1, 5:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 N MONMOUTH            40.94N 90.64W
06/01/2009  E0.88 INCH       WARREN             IL   PUBLIC

&&

BILLN
Local storm report, Jun 1, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             ENE ADAIR               40.42N 90.50W
06/01/2009  E1.00 INCH       MCDONOUGH          IL   TRAINED SPOTTER

0540 PM     TSTM WND GST     ENE ADAIR               40.42N 90.50W
06/01/2009  E60 MPH          MCDONOUGH          IL   TRAINED SPOTTER

&&
Local storm report, Jun 1, 6:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     MONMOUTH                40.91N 90.64W
06/01/2009                   WARREN             IL   TRAINED SPOTTER

            TREES DOWN...ONE ON CAR. ESTIMATED WINDS OF 50 TO 60 MPH
            AND .5 INCH HAIL.

&&

BILLN
Local storm report, Jun 1, 6:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     NNE RUTLEDGE            40.31N 92.09W
06/01/2009  E60.00 MPH       SCOTLAND           MO   TRAINED SPOTTER

            50-60 MPH WINDS ESTIMATED.

0600 PM     HAIL             NNE RUTLEDGE            40.31N 92.09W
06/01/2009  E0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 AM CDTSpecial Weather StatementDVNRock Island78 min
Jun 1, 4:30 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren60 min
Jun 1, 4:54 PM CDTSevere Thunderstorm WarningDVNHancock66 min
Jun 1, 5:23 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren52 min
Jun 1, 5:44 PM CDTSevere Thunderstorm WarningDVNMcDonough76 min
Jun 1, 5:37 PM CDTSevere Thunderstorm WarningDVNClark, Scotland53 min

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.